MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111645
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
As reported: "event occurred in the operating room.The surgeon forgot to remove the femoral and tibial checkpoints from his first patient on (b)(6) 2018 before closing the skin.The [surgeon] remembered when closing the second patient on (b)(6) 2018 that he may have "forgot" to remove the checkpoints from the previous patient.An x-ray confirmed that the two checkpoints remained in, and the first patient was immediately taken back to the operating room from post-op that same day in order to have them removed".Post op x-rays are not available.They do not want to release them to me.
 
Additional Manufacturer Narrative
Reported event: it was reported that as reported: "event occurred in the or.The surgeon forgot to remove the femoral and tibial checkpoints from his first patient on (b)(6) 2018 before closing the skin.The [surgeon] remembered when closing the second patient on (b)(6) 2018 that he may have forgot to remove the checkpoints from the previous patient.An x-ray confirmed that the two checkpoints remained in, and the first patient was immediately taken back to the or from post-op that same day in order to have them removed".Post op x-rays are not available.They do not want to release them to me.Product evaluation and results: no device inspection could be completed as the product was not available for evaluation.Product history review: review of the product history records indicate 1000 devices were manufactured under lot no 05162018-1 and accepted into final stock on 05/31/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 111645, lot number 05162018-1 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: no action is required at this time as there is no indication to suggest a product non-conformity or unanticipated hazard.
 
Event or Problem Description
As reported: "event occurred in the or.The surgeon forgot to remove the femoral and tibial checkpoints from his first patient on (b)(6) 2018 before closing the skin.The [surgeon] remembered when closing the second patient on (b)(6) 2018 that he may have forgot to remove the checkpoints from the previous patient.An x-ray confirmed that the two checkpoints remained in, and the first patient was immediately taken back to the or from post-op that same day in order to have them removed".Post op x-rays are not available.They do not want to release them to me.

Brand Name
FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE)
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8025709
Report Number3005985723-2018-00637
Device Sequence Number16538673
Product Code OLO
UDI-Device Identifier00848486029494
UDI-Public00848486029494
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111645
Device Lot Number05162018-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR